# SDR CALA0400165

- Difficulty date: February 24, 2004
- Submitted: February 25, 2004
- Operation: Air carrier
- Aircraft: N72825
- Make and model: Doug DC-9-82
- Aircraft serial: 49485
- Aircraft time: 50,768 hours, 24,433 cycles
- System (JASC): 2797 · Flight Control System Wiring
- Part: Wire
- Condition: Shorted
- Location: Rudder
- Stage of operation: CR
- How discovered: O
- Nature of condition: F, J
- Precautionary procedure: A

## Discrepancy

MACH TRIM INOP LIGHT ILLUMINATED AND AIRCRAFT BEGAN TO DUTCH ROLL AT 31,000 FEET EN ROUTE.  QRH PROCEDURE COMPLETED, BUT NO CHANGE RESULTED.  THERE WAS MINIMUM CONTROL WITH THE RUDDER.  THE AIRCRAFT WAS DIVERTED TO BWI WHERE IT LANDED WITHOUT INCIDENT.  MAINTENANCE FOUND THE DFGS SW-B CIRCUIT BREAKER POPPED.  TROUBLESHOOTING THE WIRING IAW MM 22-16-11 FOUND A SHORTED WIRE (RUDDER POSITION SENSOR WIRE, WIRE 2C610X22RD) IN TAIL COMPARTMENT BETWEEN S30-5 AND P10-429.  THE WIRE WAS REPAIRED IAW STANDARD WIRING PRACTICES MANUAL 20-10-03.  RUDDER WAS CHECKED FOR EXCESS FRICTION IAW MM 27-20-00 AND ALL CHECKED NORMAL.  RETURN TO SERVICE TEST WAS PERFORMED ON NR 1 & 2 DFGS IAW MM 22-01-05 AND BOTH PASSED THE TEST.
